Alert archive / Missouri / Flash Flood Watches in 2010
Flash Flood Watch 8, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at Jul 7, 2010, 3:37 PM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jul 8, 2010, 4:00 AM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2010, 3:37 PM CDT (20:37 UTC)
- In effect from
- Jul 8, 2010, 4:00 AM CDT
- Expired
- Jul 9, 2010, 7:00 AM CDT
- In force
- 27 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Jul 7, 3:26 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 7, 3:26 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT WED JUL 7 2010
.DISCUSSION...
/ISSUED 320 PM CDT WED JUL 7 2010/
MAIN FOCUS IN THIS FORECAST PACKAGE DEALS WITH HEAVY RAINFALL AND
FLOODING POTENTIAL THURSDAY INTO FRIDAY.
SCATTERED SHOWERS HAVE DEVELOPED ACROSS MUCH OF THE REGION THIS
AFTERNOON. NOT SEEING TOO MUCH LIGHTNING ACTIVITY WITHIN THESE
SHOWERS...HOWEVER A FEW RUMBLES OF THUNDER WILL BE POSSIBLE WITHIN
THIS ACTIVITY INTO THIS EVENING. THIS ACTIVITY WILL STAY SCATTERED
ENOUGH IN NATURE TO LIMIT THE WIDESPREAD FLOOD POTENTIAL THROUGH
THIS EVENING...HOWEVER WITH A VERY MOIST ATMOSPHERE LOCALLY HEAVY
RAINFALL WILL ACCOMPANY THE STRONGER SHOWERS.
A UPPER LEVEL TROUGH THAT IS CURRENTLY PUSHING INTO THE NORTHERN
PLAINS...WILL CONTINUE TO PUSH EAST TONIGHT INTO FRIDAY. THE UPPER
LEVEL TROUGH WILL FLATTEN THE UPPER LEVEL RIDGE THAT HAS BE PARKED
OVER THE EAST COAST FOR THE LAST SEVERAL DAYS. AS A RESULT A COLD
FRONT WILL SLOWLY SAG THROUGH THE AREA. VERY MOIST CONDITIONS ARE
IN PLACE ACROSS THE AREA AS TROPICALLY MOISTURE CONTINUES TO
STREAM NORTH OUT OF THE GULF INTO THE AREA. PRECIPITABLE WATER
VALUES WILL TYPICALLY BE IN THE TWO TO TWO A QUARTER INCHES AHEAD
OF THE FRONT.
EXPECTED AN INCREASE IN WIDESPREAD RAINFALL TO DEVELOP ACROSS THE
AREA AS THE FRONT INTERACTS WITH THE VERY MOIST AIRMASS. THE LOW
LEVEL FLOW WILL BE PARALLEL TO THE FRONT WHICH COULD FAVOR TRAINING
CONVECTION. A GOOD HEAVY RAINFALL SIGNAL APPEARS TO BE IN PLACE
ACROSS THE AREA WHERE WIDESPREAD ONE AND HALF TO THREE INCHES OF
RAINFALL WITH LOCALLY HEAVIER AMOUNTS ARE EXPECTED THURSDAY INTO
FRIDAY. AS A RESULT...WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH
FOR THE ENTIRE CWA FROM EARLY THURSDAY MORNING INTO FRIDAY MORNING
DUE TO THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING. THERE WILL
BE SOME EMBEDDED THUNDERSTORMS WITH IN THIS ACTIVITY...BUT NO
SEVERE WEATHER IS EXPECTED.
SOME LINGERING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHERN MISSOURI INTO SATURDAY MORNING BEHIND THE FRONT. SLIGHTLY
DRIER AIR WILL FILTER INTO THE AREA BEHIND THE FRONT...LEAVING
SATURDAY INTO SUNDAY MORNING FAIRLY DRY. THE FRONT THEN IS
EXPECTED TO LIFT BACK TO THE NORTH INTO THE AREA AS ANOTHER UPPER
LEVEL TROUGH PUSHES THROUGH THE REGION...BRINGING ADDITIONAL
CHANCES FOR WIDESPREAD RAINFALL TO THE AREA LATE THIS WEEKEND INTO
EARLY NEXT WEEK.
WISE
&&
.AVIATION...
FOR THE 18Z TAFS...DEEP GULF MOISTURE IN PLACE ACROSS THE FORECAST
AREA AND SCATTERED SHOWERS AS OF 17Z SHOULD START TO BECOME MORE
NUMEROUS DURING THE AFTERNOON. AFTER A REPRIEVE FROM THE SHOWER
ACTIVITY BY MID TO LATE EVENING...A SURFACE FRONT WILL BEGIN TO
MOVE INTO THE AREA WITH MORE SHRA/TSRA ACTIVITY EXPECTED BY EARLY
MORNING THURSDAY. IN ADDITION...LIGHT SURFACE WINDS WILL ALLOW FOR
SOME OVERNIGHT MVFR FOG CONDITIONS TO DEVELOP.
LINDENBERG
&&
.HYDROLOGY...
/ISSUED 320 PM CDT WED JUL 7 2010/
A VERY MOIST TROPICAL AIRMASS INTERACTING WITH A FRONTAL BOUNDARY
WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING ACROSS THE AREA
EARLY THURSDAY MORNING INTO FRIDAY. WIDESPREAD ONE AND A HALF TO
THREE INCHES OF RAINFALL ARE EXPECTED ACROSS THE AREA. CONDITIONS
FAVOR THE POTENTIAL FOR TRAINING...WHICH WILL RESULT IN AREAS
RECEIVING LOCALLY HEAVIER AMOUNTS. THE HEAVIEST RAINFALL IS
GENERALLY EXPECTED SOUTH OF THE INTERSTATE 44 CORRIDOR...WHERE TWO
TO OVER THREE INCHES OF RAINFALL ARE EXPECTED. NORTH OF THE
INTERSTATE RAINFALL AMOUNTS WILL BE LESS...HOWEVER FLASH FLOOD
GUIDANCE IS LOWER THERE AS THESE AREAS HAVE RECEIVED HEAVY
RAINFALL THE LAST COUPLE DAYS.
WITH THE WIDESPREAD NATURE OF THE HEAVY RAINFALL...RIVER FLOODING
WILL ALSO BE POSSIBLE ACROSS THE AREA.
WISE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING
FOR MOZ055>058-066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING
FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 7, 12:55 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT WED JUL 7 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1255 PM CDT WED JUL 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... SCATTERED TO NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THROUGH TONIGHT. DUE TO AN EXCESSIVELY HIGH MOISTURE CONTENT IN THE ATMOSPHERE...HEAVY RAINFALL WILL BE POSSIBLE IN LOCALIZED AREAS...WHICH COULD LEAD TO FLASH FLOODING. A FEW STORMS MAY BE CAPABLE OF PRODUCING LOCALIZED WIND GUSTS OVER 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE FROM THURSDAY INTO FRIDAY AS A COLD FRONT SLOWLY MOVES THROUGH THE OUTLOOK AREA. WIDESPREAD HEAVY RAINFALL WILL BE POSSIBLE...WITH AN ELEVATED RISK FOR FLOODING ON THURSDAY INTO FRIDAY MORNING. A SLIGHT CHANCE FOR THUNDERSTORMS THEN EXISTS ACROSS SOUTHERN MISSOURI ON SATURDAY...AND ACROSS THE ENTIRE OUTLOOK AREA EARLY NEXT WEEK. AFTERNOON HEAT INDICES IN THE MIDDLE AND UPPER 90S WILL BE POSSIBLE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:24 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Jul 7, 5:48 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
Nearby
Flash Flood Watches in Missouri, 2010Flash Flood Watches in Kansas, 2010Every flash flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.